AIMS Mathematics, 2020, 5(6): 7387-7401. doi: 10.3934/math.2020473.

Research article

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Novel stability criteria on a patch structure Nicholson’s blowflies model with multiple pairs of time-varying delays

School of Mathematics and Statistics, Changsha University of Science and Technology; Hunan Provincial Key Laboratory of Mathematical Modeling and Analysis in Engineering, Changsha 410114, China

This paper investigates a patch structure Nicholson’s blowflies model involving multiple pairs of different time-varying delays. Without assuming the uniform positiveness of the death rate and the boundedness of coefficients, we establish three novel criteria to check the global convergence, generalized exponential convergence and asymptotical stability on the zero equilibrium point of the addressed model, respectively. Our proofs make substantial use of differential inequality techniques and dynamical system approaches, and the obtained results improve and supplement some existing ones. Last but not least, a numerical example with its simulations is given to show the feasibility of the theoretical results.
  Article Metrics

Keywords patch structure; Nicholson’s blowflies model; convergence; asymptotical stability; time-varying delay

Citation: Xin Long. Novel stability criteria on a patch structure Nicholson’s blowflies model with multiple pairs of time-varying delays. AIMS Mathematics, 2020, 5(6): 7387-7401. doi: 10.3934/math.2020473


  • 1. W. Li, L. Huang, J. Ji, Globally exponentially stable periodic solution in a general delayed predator-prey model under discontinuous prey control strategy, Discrete Contin. Dyn. Syst. Ser. B, 25 (2020), 2639-2664.
  • 2. T. Chen, L. Huang, P. Yu, et al. Bifurcation of limit cycles at infinity in piecewise polynomial systems, Nonlinear Anal. Real World Appl., 41 (2018), 82-106.    
  • 3. C. Huang, S. Wen, M. Li, et al. An empirical evaluation of the influential nodes for stock market network: Chinese A shares case, Finance Research Letters, (2020), 101517. Available from:
  • 4. F. Karim, S. Chauhan, J. Dhar, On the comparative analysis of linear and nonlinear business cycle model: Effect on system dynamics, economy and policy making in general, Quantit. Finance Econ., 4 (2020), 172-203.    
  • 5. X. Yang, S. Wen, Z. Liu, et al. Dynamic properties of foreign exchange complex network, Mathematics, 7 (2019). Available from:
  • 6. F. Wen, Y. Yuan, W. Zhou, Cross-shareholding networks and stock price synchronicity: Evidence from China, Int. J. Fin. Econ., (2020). Available from:
  • 7. C. Huang, Y. Tan, Global behavior of a reaction-diffusion model with time delay and Dirichlet condition, J. Diff. Equations, (2020). Available from:
  • 8. J. Cao, F. Wen, The impact of the Cross-Shareholding network on extreme price movements: Evidence from China, J. Risk, 22 (2019), 79-102.
  • 9. L. Huang, H. Ma, J. Wang, et al. Global dynamics of a Filippov plant disease model with an economic threshold of infected-susceptible ratio, J. Appl. Anal. Comput., 10 (2020), 1-15.
  • 10. Z. Ye, C. Hu, L. He, et al. The dynamic time-frequency relationship between international oil prices and investor sentiment in China: A wavelet coherence analysis, Energy J., 41 (2020). Available from:
  • 11. Y. Tan, Dynamics analysis of Mackey-Glass model with two variable delays, Math. Biosci. Eng., 17 (2020), 4513-4526.    
  • 12. H. Hu, X. Yuan, L. Huang, et al. Global dynamics of an sirs model with demographics and transfer from infectious to susceptible on heterogeneous networks, Math. Biosci. Eng., 16 (2019), 5729-5749.    
  • 13. C. Huang, X. Long, L. Huang, et al. Stability of almost periodic Nicholson's blowflies model involving patch structure and mortality terms, Canad. Math. Bull., 63 (2020), 405-422.    
  • 14. Q. Cao, X. Guo, Anti-periodic dynamics on high-order inertial Hopfield neural networks involving time-varying delays, AIMS Mathematics, 5 (2020), 5402-5421.    
  • 15. C. Huang, X. Zhao, J. Cao, et al. Global dynamics of neoclassical growth model with multiple pairs of variable delays, Nonlinearity, (2020). Available from:
  • 16. C. Huang, Y. Qiao, L. Huang, et al. Dynamical behaviors of a food-chain model with stage structure and time delays, Adv. Difference Equ., 2018 (2018), 1-26.    
  • 17. C. Song, S. Fei, J. Cao, et al. Robust synchronization of fractional-order uncertain chaotic systems based on output feedback sliding mode control, Mathematics, 7 (2019). Available from:
  • 18. L. Berezansky, E. Braverman, A note on stability of Mackey-Glass equations with two delays, J. Math. Anal. Appl., 450 (2017), 1208-1228.    
  • 19. C. Huang, X. Long, J. Cao, Stability of anti-periodic recurrent neural networks with multiproportional delays, Math. Methods Appl. Sci., 43 (2020), 6093-6102.    
  • 20. C. Huang, H. Yang, J. Cao, Weighted pseudo almost periodicity of multi-proportional delayed shunting inhibitory cellular neural networks with D operator, Discrete Contin. Dyn. Syst. Ser. S, (2020). Available from:
  • 21. W. Tang, J. Zhang, Symmetric integrators based on continuous-stage Runge-Kutta-Nystrom methods for reversible systems, Appl. Math. Comput., 361 (2019), 1-12.    
  • 22. V. Volttera, Variazioni e fluttuazioni del numerou d'individui in specie animali conviventi, R. Comitato Talassografico Italiano, Memoria, 131 (1927), 1-142.
  • 23. C. Huang, L. Yang, J. Cao, Asymptotic behavior for a class of population dynamics, AIMS Mathematics, 5 (2020), 3378-3390.    
  • 24. X. Long, S. Gong, New results on stability of Nicholson's blowflies equation with multiple pairs of time-varying delays, Appl. Math. Lett., 100 (2020), 106027.
  • 25. L. Berezansky, E. Braverman, Nicholson's blowflies differential equations revisited: Main results and open problems, Appl. Math. Model., 34 (2010), 1405-1417.    
  • 26. V. H. Le, Global asymptotic behaviour of positive solutions to a non-autonomous Nicholson's blowflies model with delays, J. Biol. Dyn., 8 (2014), 135-144.    
  • 27. B. Liu, Global exponential stability of positive periodic solutions for a delayed Nicholson's blowflies model, J. Math. Anal. Appl., 412 (2014), 212-221.    
  • 28. F. Liu, L. Feng, V. Anh, et al. Unstructured-mesh Galerkin finite element method for the twodimensional multi-term time-space fractional Bloch-Torrey equations on irregular convex domains, Comput. Math. Appl., 78 (2019), 1637-1650.    
  • 29. X. Chen, C. Shi, Permanence of a Nicholson's blowflies model with feedback control and multiple time-varying delays, Chinese Quart. J. Math., 1 (2015), 153-158.
  • 30. B. Liu, New results on global exponential stability of almost periodic solutions for a delayed Nicholson blowflies model, Ann. Polon. Math., 113 (2015), 191-208.    
  • 31. S. Zhou, Y. Jiang, Finite volume methods for N-dimensional time fractional Fokker-Planck equations, Bull. Malays. Math. Sci. Soc., 42 (2019), 3167-3186.    
  • 32. T. S. Doan, V. H. Le, T. A. Trinh, Global attractivity of positive periodic solution of a delayed Nicholson model with nonlinear density-dependent mortality term, Electron. J. Qual. Theory Differ. Equ., 8 (2019), 1-21.
  • 33. Z. Long, Exponential convergence of a non-autonomous Nicholson's blowflies model with an oscillating death rate, Electron. J. Qual. Theory Differ. Equ., 2016 (2016), 1-7.    
  • 34. L. Berezansky, E. Braverman, On exponential stability of a linear delay differential equation with an oscillating coefficient, Appl. Math. Lett., 22 (2009), 1833-1837.    
  • 35. J. Shao, Pseudo almost periodic solutions for a Lasota-Wazewska model with an oscillating death rate, Appl. Math. Lett., 43 (2015), 90-95.    
  • 36. Q. Cao, X. Long, New convergence on inertial neural networks with time-varying delays and continuously distributed delays, AIMS Mathematics, 5 (2020), 5955-5968.    
  • 37. B. Liu, Global stability of a class of Nicholson's blowflies model with patch structure and multiple time-varying delays, Nonlinear Anal. Real World Appl., 11 (2010), 2557-2562.    
  • 38. G. Yang, Dynamical behaviors on a delay differential neoclassical growth model with patch structure, Math. Methods Appl. Sci., 41 (2018), 3856-3867.    
  • 39. Y. Xu, Q. Cao, X. Guo, Stability on a patch structure Nicholson's blowflies system involving distinctive delays, Appl. Math. Lett., 105 (2020). Available from:
  • 40. Y. Xu, Q. Cao, Global asymptotic stability for a nonlinear density-dependent mortality Nicholson's blowflies system involving multiple pairs of time-varying delays, Adv. Difference Equ., 2020 (2020), 1-14.    
  • 41. H. Zhang, Q. Cao, H. Yang, Asymptotically almost periodic dynamics on delayed Nicholson-type system involving patch structure, J. Inequal. Appl., 2020 (2020). Available from:
  • 42. C. Qian, Y. Hu, Novel stability criteria on nonlinear density-dependent mortality Nicholson's blowflies systems in asymptotically almost periodic environments, J. Inequal. Appl., 2020 (2020), 1-18.    
  • 43. Q. Cao, G. Wang, H. Zhang, et al. New results on global asymptotic stability for a nonlinear density-dependent mortality Nicholson's blowflies model with multiple pairs of time-varying delays, J. Inequal. Appl., 2020 (2020), 1-12.    
  • 44. H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 1995.
  • 45. J. K. Hale, S. M. Verduyn Lunel, Introduction to Functional Differential Equations, SpringerVerlag, New York, 1993.
  • 46. W. Wang, W. Chen, Stochastic Nicholson-type delay system with regime switching, Systems Control Lett., 136 (2020), 104603.
  • 47. W. Wang, Positive periodic solutions of delayed Nicholson's blowflies models with a nonlinear density-dependent mortality term, Appl. Math. Model., 36 (2012), 4708-4713.    
  • 48. C. Wang, R. P. Agarwal, S. Rathinasamy, Almost periodic oscillations for delay impulsive stochastic Nicholson's blowflies timescale model, Comput. Appl. Math., 37 (2018), 3005-3026.    
  • 49. C. Wang, Existence and exponential stability of piecewise mean-square almost periodic solutions for impulsive stochastic Nicholson's blowflies model on time scales, Appl. Math. Comput., 248 (2014), 101-112.
  • 50. Z. Cai, J. Huang, L. Huang, Periodic orbit analysis for the delayed Filippov system, Proc. Amer. Math. Soc., 146 (2018), 4667-4682.    
  • 51. C. Huang, H. Zhang, L. Huang, Almost periodicity analysis for a delayed Nicholson's blowflies model with nonlinear density-dependent mortality term, Pure Appl. Anal., 18 (2019), 3337-3349.
  • 52. H. Hu, T. Yi, X. Zou, On spatial-temporal dynamics of a Fisher-KPP equation with a shifting environment, Proc. Amer. Math. Soc., 148 (2020), 213-221.
  • 53. H. Hu, X. Zou, Existence of an extinction wave in the Fisher equation with a shifting habitat, Proc. Amer. Math. Soc., 145 (2017), 4763-4771.    
  • 54. J. Wang, X. Chen, L. Huang, The number and stability of limit cycles for planar piecewise linear systems of node-saddle type, J. Math. Anal. Appl., 469 (2019), 405-427.    
  • 55. J. Wang, C. Huang, L. Huang, Discontinuity-induced limit cycles in a general planar piecewise linear system of saddle-focus type, Nonlinear Anal. Hybrid Syst., 33 (2019), 162-178.    
  • 56. R. Wei, J. Cao, C. Huang, Lagrange exponential stability of quaternion-valued memristive neural networks with time delays, Math. Methods Appl. Sci., 43 (2020), 7269-7291.    
  • 57. C. Huang, H. Zhang, J. Cao, et al. Stability and hopf bifurcation of a delayed prey-predator model with disease in the predator, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 29 (2019), 1950091.
  • 58. C. Huang, J. Wang, L. Huang, New results on asymptotically almost periodicity of delayed Nicholson-type system involving patch structure, Electron. J. Differential Equations, 2020 (2020), 1-17.
  • 59. C. Huang, J. Cao, F. Wen, et al. Stability analysis of SIR model with distributed delay on complex networks, Plos One, 11 (2016), 1-22.
  • 60. C. Huang, L. Liu, Boundedness of multilinear singular integral operator with non-smooth kernels and mean oscillation, Quaest. Math., 40 (2017), 295-312.    
  • 61. X. Zhang, H. Hu, Convergence in a system of critical neutral functional differential equations, App. Math. Lett., 107 (2020). Available from:
  • 62. C. Huang, S. Wen, L. Huang, Dynamics of anti-periodic solutions on shunting inhibitory cellular neural networks with multi proportional delays, Neurocomputing, 357 (2019), 47-52.    
  • 63. H. Hu, L. Liu, Weighted inequalities for a general commutator associated to a singular integral operator satisfying a variant of Hormander's condition, Math. Notes, 101 (2017), 830-840.    
  • 64. J. Wang, S. He, L. Huang, Limit cycles induced by threshold nonlinearity in planar piecewise linear systems of node-focus or node-center type, Internat. J. Bifur. Chaos Appl. Sci. Engrg., (2020). Available from:
  • 65. C. Huang, Z. Yang, T. Yi, et al. On the basins of attraction for a class of delay differential equations with non-monotone bistable nonlinearities, J. Differential Equations, 256 (2014), 2101-2114.    
  • 66. J. Zhang, C. Huang, Dynamics analysis on a class of delayed neural networks involving inertial terms, Adv. Difference Equ., 2020 (2020), 1-12.    


Reader Comments

your name: *   your email: *  

© 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved